Alert archive / Ohio / Winter Storm Watches in 2012

Winter Storm Watch 3, NWS Cleveland, OH

December 24, 201228 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this winter storm watch at Dec 24, 2012, 3:12 PM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Dec 26, 2012, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 3:12 PM EST (20:12 UTC)
In effect from
Dec 26, 2012, 7:00 AM EST
Expired
Dec 25, 2012, 3:18 AM EST
In force
Issued by
NWS Cleveland, OH
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WWUS41 KCLE 242012
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EST MON DEC 24 2012

...FIRST WIDESPREAD WINTER STORM OF THE SEASON...

.LOW PRESSURE WILL MOVE SOUTHEAST OUT OF THE LOWER ROCKY MOUNTAINS
AND ROUND THE BEND OVER NORTHERN LOUISIANA AND HEAD NORTHEAST. THE
STORM SYSTEM WILL TRACK TOWARD KENTUCKY BY WEDNESDAY EVENING AND
THEN SHIFT TO THE MID ATLANTIC COAST WEDNESDAY NIGHT. THE LOW WILL
THEN PULL OUT TO THE NORTHEAST ON THURSDAY.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250415-
/O.NEW.KCLE.WS.A.0003.121226T1200Z-121227T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
312 PM EST MON DEC 24 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING.

* ACCUMULATIONS...SNOWFALL DURING THE EVENT COULD POSSIBLY RANGE
  BETWEEN 6 AND 10 INCHES BY THURSDAY MORNING. SLIGHTLY HIGHER
  AMOUNTS COULD OCCUR NEAR THE SHORE OF LAKE ERIE.

* TIMING...SNOW WILL BEGIN TO SPREAD NORTHEAST ACROSS THE AREA
  WEDNESDAY MORNING. THE BEST POTENTIAL FOR THE SNOW TO BE HEAVY
  AT TIMES WILL BE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...HEAVY SNOW WILL MAKE TRAVEL DIFFICULT WEDNESDAY
  AFTERNOON INTO WEDNESDAY NIGHT. THE GUSTY WINDS FROM THE
  NORTHEAST WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF
  THE SNOW. THERE IS THE POSSIBILITY THAT THE SNOW COULD BECOME
  MIXED WITH SLEET AND FREEZING RAIN FROM KNOX COUNTY NORTHEAST TO
  MAHONING COUNTY AS SLIGHTLY WARMER AIR MOVES INTO THAT REGION.

* TEMPERATURES...ARE EXPECTED TO BE IN THE LOWER 30S ON WEDNESDAY
  AND THEN DROP INTO THE LOWER TO MIDDLE 20S WEDNESDAY NIGHT.
  HIGHS WILL BE IN THE UPPER 20S TO LOWER 30S THURSDAY.

* VISIBILITIES...COULD BE REDUCED TO NEAR ZERO AT TIMES FROM THE
  COMBINATION OF FALLING AND BLOWING SNOW WEDNESDAY AFTERNOON INTO
  WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

&&

$$

LOMBARDY
2 follow-up statements
990 
WWUS41 KCLE 250354
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 PM EST MON DEC 24 2012

...FIRST WIDESPREAD WINTER STORM OF THE SEASON...

.LOW PRESSURE WILL MOVE SOUTHEAST OUT OF THE LOWER ROCKY
MOUNTAINS AND ROUND THE BEND OVER NORTHERN LOUISIANA AND HEAD
NORTHEAST. THE STORM SYSTEM WILL TRACK TOWARD KENTUCKY BY
WEDNESDAY EVENING AND THEN SHIFT TO THE MID ATLANTIC COAST
WEDNESDAY NIGHT. THE LOW WILL THEN PULL OUT TO THE NORTHEAST ON
THURSDAY.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251200-
/O.CON.KCLE.WS.A.0003.121226T1200Z-121227T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1054 PM EST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING...

* ACCUMULATIONS...THE EXPECTED RANGE IN SNOWFALL FOR THE EVENT IS
  BETWEEN 6 AND 10 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* TIMING...SNOW WILL BEGIN TO SPREAD NORTHEAST ACROSS THE AREA 
  WEDNESDAY MORNING. THE BEST POTENTIAL FOR THE SNOW TO BE HEAVY 
  AT TIMES WILL BE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...HEAVY SNOW WILL MAKE TRAVEL DIFFICULT WEDNESDAY
  AFTERNOON INTO WEDNESDAY NIGHT. THE GUSTY WINDS FROM THE
  NORTHEAST WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF
  THE SNOW. THERE IS THE POSSIBILITY THAT THE SNOW COULD BECOME
  MIXED WITH SLEET AND FREEZING RAIN FROM KNOX COUNTY NORTHEAST
  TO MAHONING COUNTY AS SLIGHTLY WARMER AIR MAY MOVE INTO THAT
  REGION.

* TEMPERATURES...ARE EXPECTED TO BE AROUND 30 DEGREES.
  TEMPERATURES WILL DROP INTO THE LOW TO MID 20S WEDNESDAY NIGHT.

* VISIBILITIES...COULD BE REDUCED TO NEAR ZERO AT TIMES FROM THE 
  COMBINATION OF FALLING AND BLOWING SNOW WEDNESDAY AFTERNOON 
  INTO WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

&&

$$

OUDEMAN
284 
WWUS41 KCLE 250818
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
318 AM EST TUE DEC 25 2012

...THE FIRST MAJOR WINTER STORM OF THE SEASON...

.AN AREA OF STRONG LOW PRESSURE OVER THE GULF COAST LATER TODAY
WILL MOVE NORTHEAST TO THE OHIO VALLEY ON WEDNESDAY AND THEN SHIFT
TO THE MID ATLANTIC COAST WEDNESDAY NIGHT. WINTRY PRECIPITATION
ASSOCIATED WITH THE LOW WILL SPREAD NORTH ACROSS THE AREA ON
WEDNESDAY. HEAVY SNOW WILL COMBINE WITH GUSTY NORTHEAST WINDS TO
CREATE VERY DIFFICULT CONDITIONS.

OHZ003-006>011-017>022-027>033-036>038-047-251630-
/O.UPG.KCLE.WS.A.0003.121226T1200Z-121227T1200Z/
/O.NEW.KCLE.WS.W.0005.121226T1200Z-121227T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...AKRON...RAVENNA...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
318 AM EST TUE DEC 25 2012

...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM
EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* ACCUMULATIONS...8 TO 12 INCHES OF SNOW. THE GREATEST
  ACCUMULATION WILL BE ALONG AND EAST OF THE I-71 CORRIDOR. SOME
  FREEZING RAIN OR SLEET COULD MIX WITH THE SNOW ON WEDNESDAY TO
  THE SOUTH OF U.S. HIGHWAY 30. SOME SLIGHT ICE ACCUMULATION COULD
  OCCUR

* TIMING...SNOW WILL BEGIN TO SPREAD NORTHEAST ACROSS THE AREA
  WEDNESDAY MORNING. PERIODS OF HEAVY SNOW ARE EXPECTED WEDNESDAY
  AFTERNOON AND EVENING. THE SNOW WILL TAPER OFF FROM WEST TO EAST
  WEDNESDAY NIGHT.  

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...HEAVY SNOW WILL MAKE TRAVEL DIFFICULT WEDNESDAY
  AFTERNOON INTO WEDNESDAY NIGHT. THE GUSTY WINDS FROM THE
  NORTHEAST WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF
  THE SNOW. THERE IS THE POSSIBILITY THAT THE SNOW COULD BECOME
  MIXED WITH SLEET AND FREEZING RAIN ACROSS THE SOUTHERN END OF
  THE AREA. 

* TEMPERATURES...IN THE UPPER 20S.

* VISIBILITIES...COULD BE REDUCED TO NEAR ZERO AT TIMES FROM THE
  COMBINATION OF FALLING AND BLOWING SNOW WEDNESDAY AFTERNOON AND 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012>014-023-089-PAZ001>003-251630-
/O.UPG.KCLE.WS.A.0003.121226T1200Z-121227T1200Z/
/O.NEW.KCLE.WS.W.0005.121226T1600Z-121227T1200Z/
LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...WARREN...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
318 AM EST TUE DEC 25 2012

...WINTER STORM WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
STORM WARNING FOR WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 7 AM
EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* ACCUMULATIONS...10 TO 14 INCHES OF SNOW.

* TIMING...SNOW WILL BEGIN TO SPREAD NORTHEAST ACROSS THE AREA BY
  MIDDAY WEDNESDAY. PERIODS OF HEAVY SNOW ARE EXPECTED WEDNESDAY
  AFTERNOON AND EVENING. THE SNOW WILL BEGIN TO TAPER OFF LATE
  WEDNESDAY NIGHT. 

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...HEAVY SNOW WILL MAKE TRAVEL DIFFICULT WEDNESDAY
  AFTERNOON INTO WEDNESDAY NIGHT. THE GUSTY WINDS FROM THE
  NORTHEAST WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF
  THE SNOW. 

* TEMPERATURES...IN THE UPPER 20S.

* VISIBILITIES...COULD BE REDUCED TO NEAR ZERO AT TIMES FROM THE
  COMBINATION OF FALLING AND BLOWING SNOW WEDNESDAY AFTERNOON INTO
  WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
KUBINA

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Dec 24, 12:48 PM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 24, 12:48 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1248 PM EST MON DEC 24 2012

.SYNOPSIS...
LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE NORTHEAST
ACROSS OHIO TONIGHT. THIS LOW WILL MOVE EAST OF THE AREA TUESDAY
ALLOWING WEAK HIGH PRESSURE TO BUILD OVER THE REGION FROM THE
NORTH. ANOTHER AREA OF LOW PRESSURE WILL MOVE NORTHEAST OUT OF
LOUISIANA TUESDAY AND ACROSS THE OHIO VALLEY ON WEDNESDAY. THIS
LOW WILL SHIFT TO THE MID ATLANTIC COAST ON THURSDAY. HIGH
PRESSURE WILL BUILD SOUTH ON FRIDAY OUT OF CANADA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN IS CURRENTLY SPREADING INTO SOUTHERN OHIO AT THIS TIME. MILD
AIR ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL ALSO SPREAD NORTH
INTO THE REGION. AS THE DAY PROGRESSES...THIS MILDER AIR WILL
SPREAD NORTH INTO THE FORECAST AREA AND LIKELY KEEP THE
PRECIPITATION EITHER A MIX OR ALL RAIN INITIALLY. THEN AS LOW
PASSES TO THE EAST...COLDER AIR WILL RETURN LATER THIS AFTERNOON
AND CHANCE THE PRECIPITATION BACK TO ALL SNOW FOR A PERIOD. WILL
KEEP CURRENT FORECAST AS IS AND MONITOR THE PROGRESS OF THE WARM
AIR HEADED NORTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TUESDAY WILL BE QUIET AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER
THE REGION FROM THE NORTH. THERE WILL BE AN INCREASE IN CLOUDS LATE
IN THE DAY AS STRONG LOW PRESSURE HEADS NE FROM THE GULF COAST.
VERY GOOD ISENTROPIC LIFT EXPECTED ALONG A BAROCLINIC ZONE
STRETCHING NE FROM THE LOW. CONDENSATION PRESSURE DEFICITS WILL BE
NEAR ZERO SO QUITE A BIT OF QPF IS LIKELY DURING THIS EVENT. EXPECT
PRECIP TO DEVELOP QUICKLY OVER THE SOUTHERN END OF THE AREA TOWARD
DAYBREAK WEDNESDAY. AGAIN...PRECIP TYPE WILL BE SOMEWHAT IN
QUESTION AS CRITICAL THICKNESSES CONTINUE TO SUGGEST SOME FREEZING
RAIN COULD FALL ALONG AND SOUTH OF THE U.S. 30 CORRIDOR. THE
PRECIP SHIELD WILL SPREAD NORTH TO COVER THE ENTIRE AREA BY
MIDDAY. THE NORTHERN TWO THIRDS OF THE AREA SHOULD SEE MAINLY
SNOW. SOME MODEL DIFFERENCES CONTINUE TODAY WHICH IS PROBLEMATIC
FOR DETERMINING PRECIP TYPE. FOR NOW WILL TREND TOWARD THE ECMWF
WHICH HAS BEEN THE MOST CONSISTENT AND ALSO THE COOLEST OF THE
GUIDANCE. THE MAIN SURFACE LOW SHOULD JUMP THE APPALACHIANS AND
REACH THE EAST COAST BY EARLY THURSDAY. SOME TROFINESS WILL
CONTINUE OVER THE FORECAST AREA THROUGH WEDNESDAY NIGHT AND EXPECT
THE SNOW ACTIVITY TO ONLY SLOWLY DIMINISH FROM WEST TO EAST. VERY
GOOD DYNAMICS WITH THIS SYSTEM WITH Q-VECTOR CONVERGENCE PEGGED
OVER NW OH DURING THE DAY WEDNESDAY. THE AREA WILL ALSO SEE SOME
FAVORABLE UPPER LEVEL JET SUPPORT. IF IT WASN'T FOR QUESTIONS ON
THE THERMAL PROFILE WOULD PROBABLY HAVE ISSUED A WATCH THIS
FORECAST CYCLE. THE WARMEST OF THE GUIDANCE CHANGES THE PRECIP TO
RAIN IN THE SOUTH. WILL HOLD OFF ON HEADLINES FOR NOW AND PASS
OBSERVATIONS ON TO THE DAY CREW. IF TEMPS ARE EVEN A SCOCHE COOLER
THAN PROGGED THIS COULD END UP BEING A SIGNIFICANT SNOW EVENT. AS
IT STANDS...EXPECT MUCH OF THE AREA TO END UP WITH 6 TO 8 INCHES
OF SNOW. SLIGHTLY HIGHER AMOUNTS COULD OCCUR IN NW PA WHERE SOME
LAKE ENHANCEMENT WILL OCCUR ON THE BACK SIDE OF THE SYSTEM. WILL
HANG ON TO LINGERING SNOW CHANCES THROUGH THURSDAY. HAVE STAYED
ON THE COOLER SIDE OF GUIDANCE BASED ON PREFERENCE FOR THE ECMWF.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
BEGINNING FRIDAY MODELS SHOWING HIGH PRESSURE OVER OR JUST EAST OF
THE AREA...WITH GFS AND ECMWF SHOWING LOW PRESSURE OVER THE PLAINS.
MODELS A BIT DIFFERENT IN TIMING OF LOW APPROACHING THE AREA...BUT
FOR NOW WILL BRING IN CLOUDS ON FRIDAY WHILE KEEPING POPS DRY.
INCREASE POPS ACROSS THE WEST FRIDAY NIGHT...THEN WILL GO WITH HIGH
CHC POPS ON SATURDAY WITH LOW PRESSURE NEAR THE AREA. WHILE THE GFS
AND ECMWF QUITE A BIT DIFFERENT IN HOW THEY RESOLVE THIS SYSTEM ON
SATURDAY...EITHER WAY LOOKS LIKE THERE WILL BE AT LEAST THE CHANCE
FOR SOME SNOW SHOWERS. TROUGH LINGERS ACROSS THE SOUTHERN GREAT
LAKES INTO SUNDAY SO KEPT SOME CHC POPS ACROSS NRN OH/NW PA. ONLY
SMALL ADJUSTMENT TO TEMPS WITH THIS FORECAST WITH MEX TEMPS NOT
LOOKING ALL THAT UNREASONABLE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LIGHT PRECIPITATION SPREADING ACROSS THE AREA FROM SOUTHWEST TO
NORTHEAST. IT WILL BE MOSTLY RAIN BUT IT IS JUST COLD ENOUGH THAT
ISOLATED FREEZING RAIN/DRIZZLE MAY OCCUR THIS AFTERNOON. EVEN A
FEW PATCHES OF SNOW UP NEAR LAKE ERIE. CEILINGS AND VISIBILITIES
WILL COME DOWN TO MVFR AFTER THE PRECIPITATION BEGINS AND WITHIN A
COUPLE OF HOURS AFTER THE ONSET OF PRECIPITATION CEILINGS WILL
COME DOWN TO IFR. IFR CEILINGS WILL LIKELY PERSIST INTO TUESDAY
MORNING...THEN IMPROVING TO VFR CHRISTMAS LATE MORNING/AFTERNOON.

OUTLOOK...NON-VFR DEVELOPING AGAIN WEDNESDAY AND LIKELY CONTINUING
THE REMAINDER OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE OVER THE LAKE THIS MORNING WILL SHIFT EAST AND GIVE
WAY TO APPROACHING LOW PRESSURE FROM THE LOWER MS VALLEY TODAY.
WINDS WILL SHIFT EAST THIS AFTERNOON...THEN GO BACK TOWARD THE NORTH
TONIGHT AS LOW PRESSURE MOVES ACROSS ERN OH.

CONDITIONS WILL BE RELATIVELY QUIET ON TUESDAY WITH NORTHEAST WINDS
INCREASING THROUGH THE DAY. LOW PRESSURE DEVELOPING OVER THE TN
VALLEY TUE NIGHT WILL TRACK NORTHEAST TOWARD THE OHIO VALLEY ON
WEDNESDAY MORNING. THE EXACT TRACK OF THE LOW AND INTENSITY STILL A
BIT UNCERTAIN AT THIS POINT...BUT FOR NOW LOOKING AT INCREASING
WINDS FROM THE NORTH DURING WEDNESDAY. WHILE THE POSSIBILITY OF
GALES STILL EXISTS DEPENDING ON THE LOW TRACK FOR NOW KEPT WINDS AT
30KT WITH DEFINITE SMALL CRAFT CONDITIONS FOR TUESDAY NIGHT THROUGH
AT LEAST THURSDAY NIGHT AS LOW PRESSURE MOVES TOWARD NEW ENGLAND. &&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...LOMBARDY
SHORT TERM...KUBINA
LONG TERM...ABE
AVIATION...KOSARIK
MARINE...ABE
Hazardous weather outlook, Dec 24, 3:08 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
308 PM EST MON DEC 24 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-252015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
308 PM EST MON DEC 24 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED FREEZING RAIN THROUGH EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-252015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
308 PM EST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NORTHEAST WINDS WILL APPROACH GALE FORCE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Storm Watches in Ohio, 2012Winter Storm Watches in Pennsylvania, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.